| Catalog Number |
H965103028191 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported defective device is not available for return to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
Event or Problem Description
As reported: the tubing at the end of the catheter broke at the junction of the tubing and line extension.Catheter was replaced with another bioflo catheter.It was reported the defective disposable device is not available for return to the manufacturer.
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The user did provide a photograph of the defective device.Based on the photograph supplied from the customer, the customer's complaint of "end of the catheter broke at the junction of the tubing and line extension." is confirmed.The venous extension leg (blue) has a fracture of the extension tubing at the junction of the luer hub.However, without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Dhr review of the packaging and dialysis catheter assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A potential root cause for this failure is over torqueing of the hub to extension tubing junction during cleaning/use of the device.Labeling review: the following is provided as a reference from dfu item number 16600701-01: warnings: in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.Use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.Do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage.Note: endexo technology is intended to reduce catheter-related thrombus, and is not intended to treat or eliminate existing thrombus.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).